ADD / ADHD Community
Adderall & My Eyes!!!!!?????
About This Community:

This patient support community is for discussions relating to Attention Deficit Hyperactivity Disorder (ADHD), Anxiety, and Autism Spectrum Disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Adderall & My Eyes!!!!!?????

Hi there - to whomever stumbles upon this lil query of mine.  Any thoughtful responses back would be wonderfully appreciated:)

My question is this:  Why is it that my pupils become so extremely dilated after just a few hours of taking my daily morning dosage of one 20MG Adderall (adderrall) XR and one or two 5MG Adderall (adderrall) (Immediate Release) tablets???!!!!

It is terribly embarrassing to look anyone in the eye now.  I never used to feel so self-conscious about my appearance & social acceptance/perception, etc..  It's like this drug is has turned me into walking & talking oxymoron of a person.  

On the one hand, Adderall (adderrall) gives me this great sense of happiness & well-being.  I want to take on everything.  I get to the gym, I keep my apartment clean & tidy, I have this inner strength of confidence & motivation/drive, all of which, I never really had before starting this medication.  

Then on the flip-side, after people started commenting to me about how huge my pupils were, I began to take notice myself.  Every day, as I put make-up on, washed my face, brushed my teeth - there in the mirror was this beautiful young woman but her once green & lively, bright eyes were simply gone.  I looked exactly as a friend once described - 'lost, sad, empty - that deer in the headlights' appearance.  

It breaks my heart that inside I feel alive again, more like the true me but now because of these damn dilated pupils - people seem more weary of me and possibly, almost frightened of me?  

I dunno, I just don't know what to do.  I'm here.  I feel that I am here and alive and doing my best to overcome life's challenges with a sunny disposition.  My eyes though, they have always given me away; just now it seems as if  they're giving away somebody else.... someone I feel completely stranger to.  

I know this may seem ludicrous & narcissistic to many of you, but truly, eyes are important in life! ... So somebody help me out here please, why do they dilate so much, why doesn't this happen to anyone else I've ever known who has been prescribed an ADHD medication, why does it also happen when I take a medication like Xanax.... is my only option to go off the Adderall (adderrall) or start wearing a pair of colored contact lenses?  ugh.... enough, said.  It just *****.

Thanks for any help or kind words of advice:)
MC;)

P.S.  Granted I am also taking one Cymbalta 60mg capsule daily, as well as one Xanax 2MG in the late afternoon if needed, and, at bedtime, two Ambien CR - or there's no way I will fall asleep until at the earliest: 5am.
Related Discussions
6 Comments Post a Comment
Blank
973741_tn?1342346373
I'm curious if you have diagnosed with adhd?  When used properly, adhd medications are not suppose to give you this burst of energy to clean or anything like that.  When that happens, it is being used as speed.  Then you are taking sleep aides and Xanax to come back down?   Anyway, your pupils are dialated because it is an amphetamine and your body is reacting to it.  You'll have to judge whether that is worth it.  Every medication has an up side and a down side.  Only you can judge if it is worth it.  good luck
Blank
Avatar_f_tn
I have a psychiatrist and psychotherapy with her every week 4 two hrs. I did all the tests and was diagnosed with moderate-severe ADHD. If you have ADHD these things aren't common?  So basically u r telling me I am addicted to speed.  Great.
Blank
Avatar_f_tn
I have a psychiatrist and psychotherapy with her every week 4 two hrs. I did all the tests and was diagnosed with moderate-severe ADHD. If you have ADHD these things aren't common?  So basically u r telling me I am addicted to speed.  Great.
Blank
973741_tn?1342346373
I didn't mean to come across as saying you are addicted to speed.  I, of course, don't know you or your medical history.  I had thought that it wasn't suppose to rev you up when you took it for adhd.  I do not have adhd---------  I've not experienced the medication myself.  If you are under physician care and they think it is appropriate for you, then so be it.  So, I hope you don't think I was criticizing you.  But it is a class of drugs that could cause the eye issues you describe.  You have to decide if the benefit is worth that.  I'd talk to your doctor about it and see if they have any thoughts.
good luck
Blank
Avatar_m_tn
Another thought is that you said the eye dilation happens after, "just a few hours of taking my daily morning dosage."  The medication effect is very rapid.  Its a little weird that after taking either your extended release or rapid release meds that you would get the same effect several hours later.  Really makes me wonder if it is adderall (adderrall) causing the problem.  Anyway, this is really something you need to talk over with your doctor.
Blank
Avatar_f_tn
I have asked my pychiatrist- she says any type of amphetamine drug can have this affect  due to the effect on the central nervous system.  My boyfriend is a surgeon he thinks I've  been completely misdiagnosed & the drug is making my body go into over-drive- causing me to get 'high' from an over production of dopamine, rather than an increase in focus & attention. He's prob correct; but I am a writer & I get so much more work completed when I take the Adderall (adderrall).  I suppose it's not worth the side effects & the anxiety it utimatey causes me.  I was a great writer before the Adderall (adderrall).  Screw it.
Blank
Post a Comment
To
MedHelp Health Answers
Recent Activity
1712422_tn?1407308655
Blank
LovemyKids86 Aliyah will be 2 in 2 weeks... Comment
3 hrs ago
1236893_tn?1408490528
Blank
Alzheimer's Prevention
8 hrs ago by gymdandee
1236893_tn?1408490528
Blank
The Dark Side of 'Healthy'...
9 hrs ago by gymdandee
Top Children's Development Answerers
Avatar_m_tn
Blank
Sandman2
San Pedro, CA
Avatar_m_tn
Blank
kirk8
Eureka, CA, CA
ADD / ADHD Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
Top Children's Development Answerers
Avatar_m_tn
Blank
Sandman2
San Pedro, CA
Avatar_m_tn
Blank
kirk8
Eureka, CA, CA